Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 82, NWS Bismarck, ND

July 6, 2000McLean County, Sheridan County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 6, 2000, 12:47 PM CDT for McLean County, Sheridan County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jul 6, 2000, 12:47 PM CDT (17:47 UTC)
Expired
Jul 6, 2000, 1:30 PM CDT
In force
43 min
Issued by
NWS Bismarck, ND
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties McLean County, ND, Sheridan County, ND

What was reported inside it

TimeReportWhereRemark
Jul 6, 1:15 PM CDTHail 0.88Turtle Lake, ND

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2000-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2000-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1565 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

902 
WUUS53 KBIS 061747
SVRBIS
NDC055-083-061830-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1247 PM CDT THU JUL 6 2000

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHWESTERN SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA

* UNTIL 130 PM CDT

* AT 1247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF BUTTE...OR ABOUT 43 MILES
  SOUTHEAST OF MINOT...MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BUTTE AT 110 PM CDT

LAT...LON 4777 10095 4759 10089 4765 10028 4790 10036

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 9:55 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jul 6, 9:55 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
955 AM CDT THU JUL 06 2000

TSTM NR KISN AT 15Z WL CONTINUE TO MOVE ENE TO NORTH OF KMOT BY
MID AFTN. VSBL SATL LOOP SHOWED A LINE MID LVL ACCAS FROM
KMLS-KMOT WITH THE STORM REMAINING NORTH OF LINE. KBIS 88D SHOWED
DEEP SE FLOW FEEDING STORM BUT ATMOS IS ONLY MARGINALLY UNSTABLE
ACCORDING TO MSAS. DO NOT EXPECT ANY SVR WX UNTIL THE FIREWORKS
REALLY BEGIN TONIGHT (REFERENCE SPC DAY 1 OUTLOOK). WL ADD MENTION
OF SVR STORMS TO FCST TGT. OTHERWISE...NO MAJOR CHANGES TO GOING
FORECAST.

.BIS...NONE.
NOAH

In the hours before

Local storm report, Jul 6, 10:54 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CDT THU JUL 06 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0101 AM    16 SW RHAME               ND   1.75 INCH HAIL
07/06/00   BOWMAN                         REPORTED BY EMERGENCY
                                          MANAGEMENT. SEVERAL
                                          FARM HOUSES WITH DAMAGE
                                          TO SIDING AND BROKEN
                                          WINDOWS.

0101 AM    16 SW RHAME               ND   60 MPH TSTM GUST
07/06/00   BOWMAN                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:24 PM CDTSevere Thunderstorm WarningBISBowman66 min
Jul 5, 10:27 PM CDTSevere Thunderstorm WarningBISBowman63 min
Jul 6, 12:39 AM CDTSevere Thunderstorm WarningBISBowman51 min
Jul 6, 2:43 PM CDTSevere Thunderstorm WarningBISWells47 min
Jul 6, 4:40 PM CDTSevere Thunderstorm WarningBISBowman50 min
Jul 6, 5:28 PM CDTSevere Thunderstorm WarningBISBowman, Slope47 min
Jul 6, 6:47 PM CDTSevere Thunderstorm WarningBISMcKenzie63 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.